Alert archive / Missouri / Red Flag Warnings in 2016
Red Flag Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Apr 2, 2016, 11:13 AM CDT for 12 counties in Missouri. It took effect at Apr 2, 2016, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2016, 11:13 AM CDT (16:13 UTC)
- In effect from
- Apr 2, 2016, 12:00 PM CDT
- Expired
- Apr 2, 2016, 5:52 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Christian County, MO, Douglas County, MO, Howell County, MO, Laclede County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
807 WWUS83 KSGF 021613 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1113 AM CDT SAT APR 2 2016 MOZ070-071-081-082-091-092-095>097-103>105-022300- /O.NEW.KSGF.FW.W.0011.160402T1700Z-160402T2300Z/ PULASKI-PHELPS-LACLEDE-TEXAS-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS- HOWELL-STONE-TANEY-OZARK- 1113 AM CDT SAT APR 2 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY LEVELS FOR FIRE WEATHER ZONES 070...071...081...082... 091...092...095...096...097...103...104 AND 105... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 070...071...081...082... 091...092...095...096...097...103...104 AND 105. * WIND...WESTERLY WINDS 15 TO 30 MPH WITH LOCALLY HIGHER GUSTS TO 35 MPH. WINDS SHIFTING TO THE NORTHWEST DURING THE AFTERNOON. * HUMIDITY...MINIMUM AFTERNOON RELATIVE HUMIDITY 20 TO 25 PERCENT. * IMPACTS...POTENTIAL RAPID SPREAD OF FIRES WITHIN WILDLAND GRASSES AND FOREST UNDERSTORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOSTER
1 follow-up statement
109 WWUS83 KSGF 022252 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 552 PM CDT SAT APR 2 2016 ...RED FLAG WARNING WILL EXPIRE AT 6PM... .RELATIVE HUMIDITY ACROSS THE REGION WILL INCREASE THIS EVENING WHILE WIND SPEEDS BEGIN TO DECREASE. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6PM. MOZ070-071-081-082-091-092-095>097-103>105-030000- /O.CAN.KSGF.FW.W.0011.000000T0000Z-160402T2300Z/ PULASKI-PHELPS-LACLEDE-TEXAS-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS- HOWELL-STONE-TANEY-OZARK- 552 PM CDT SAT APR 2 2016 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE FOR FIRE WEATHER ZONES 070...071...081...082...091...092...095...096... 097...103...104 AND 105... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 6 PM. RELATIVE HUMIDITY WILL CONTINUE TO INCREASE THIS EVENING AS WIND SPEEDS BEGIN TO DECREASE. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ CRAMER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Apr 2, 6:08 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 2, 6:08 AM CDT, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Springfield MO 608 AM CDT SAT APR 2 2016 .SHORT TERM...(Today and tonight) Issued at 228 AM CDT Sat Apr 2 2016 Deep northwest flow continues aloft across the area this morning, with temperatures falling into the 30s under clear skies. Patchy frost will remain possible through daybreak, especially within sheltered valleys. Another day of seasonable temperatures and northwest winds is expected today. Winds will become rather gusty by afternoon, as a dry cold front passes through the area. With a dry airmass in place, these winds will lead to elevated to significant fire weather conditions across the CWA. This will especially be the case over south central Missouri, where the highest winds and lowest RH will be co-located. Temperatures tonight will not be as cool, with lows ranging from the upper 30s east to low 40s west. .LONG TERM...(Sunday through Friday) Issued at 228 AM CDT Sat Apr 2 2016 Much warmer conditions are then expected Sunday, with highs warming into the 70s as winds become southerly at the surface. Moisture will be slow to return to the area, resulting in another day of widespread elevated fire weather conditions. Monday is expected to bring another dry frontal passage, likely leading to a decent temperatures gradient from north to south over the forecast area. Winds will become southerly again on Tuesday, boosting temperatures over the western CWA into the 70s. Our next chance of rain then looks to move into the area Wednesday, as a couple of strong shortwaves again carve out deep northwest flow across the central and eastern portions of the United States. A lack of quality moisture ahead of this system should keep any severe weather threat at bay, with just rain and general thunder expected. Cooler weather is then expected for the rest of the week, with the potential for a couple of additional frontal passages heading into next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 605 AM CDT Sat Apr 2 2016 VFR conditions will continue through tonight with mainly clear skies. Winds will become brisk and gusty out of the west-northwest today with gusts over 20 knots expected. Winds will quickly diminish around sunset. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Boxell AVIATION...Schaumann
Hazardous weather outlook, Apr 2, 9:37 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 937 AM CDT SAT APR 2 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031445- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 937 AM CDT SAT APR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED NON THUNDERSTORM WIND RISK. ELEVATED TO SIGNIFICANT FIRE WEATHER RISK. DISCUSSION... WESTERLY TO NORTHWESTERLY WINDS WILL GUST IN EXCESS OF 30 MPH AT TIMES TODAY. COMBINED WITH A VERY DRY AIRMASS...THIS WILL RESULT IN ELEVATED TO SIGNIFICANT FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOUTHERLY WIND GUSTS MAY EXCEED 30 MPH AT TIMES ON SUNDAY ACROSS WESTERN MISSOURI AND SOUTHEASTERN KANSAS. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ON A DAILY BASIS THROUGH THE FIRST PART OF THE WORKWEEK. THUNDERSTORM CHANCES WILL RETURN TO THE AREA WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
Nearby
Red Flag Warnings in Missouri, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.